MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE; CATHETER, OXIMETER, FIBEROPTIC

EDWARDS LIFESCIENCES HEMOSPHERE; CATHETER, OXIMETER, FIBEROPTIC
Model Number HEM1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot not be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Additional product codes: dqk: computer, diagnostic, programmable.Qaq: adjunctive predictive cardiovascular indicator.Mud: oximeter, tissue saturation.Dxn: system, measurement, blood-pressure, non-invasive.Dsb: plethysmograph, impedance.Qms: adjunctive open loop fluid therapy recommender.Fll: thermometer, electronic, clinical.Olw: index generating electroencephalograph software.
 
Event or Problem Description
It was reported that during use of this hemosphere monitor, it was suspected of providing incorrect svr.The cable was tried on another monitor and worked.Switching out the monitor for another monitor corrected the issue.There was no patient injury.
 
Additional Manufacturer Narrative
The device was not returned for product evaluation.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.The device history record review was completed and the product passed without nonconformances.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.As no device was returned, a product non-conformance or device failure could not be confirmed and no root cause could be determined.The instructions for use contains the following warnings: possible causes of inaccurate values may be incorrect placement or position of the catheter, excessive variations in pulmonary artery blood temperature.Additionally, clot formation on the thermistor, anatomical abnormalities (for example, cardiac shunts), excessive patient movement, electrocautery or electrosurgical unit interference, and rapid changes in cardiac output.

Brand Name
HEMOSPHERE
Common Device Name
CATHETER, OXIMETER, FIBEROPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES
17200 laguna canyon rd
irvine CA 92618
Manufacturer (Section G)
EDWARDS LIFESCIENCES
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key23855967
Report Number2015691-2025-10380
Device Sequence Number13297930
Product Code DQE
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
PREMARK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEM1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer02/10/2026
07/17/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/12/2026
07/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown